MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542470M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant products: mentor siltex round spectrum 425cc saline prosthesis, catalog #3542470, lot #144954.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female underwent primary breast augmentation with a mentor siltex round spectrum 425cc saline prosthesis.Spontaneous left sided deflation was observed by a visual examination on (b)(6) 2018.As a result, the left prosthesis was replaced with a 515cc mentor gel implant, and the right prosthesis was replaced 555cc mentor gel implant.
 
Additional Manufacturer Narrative
On 10/5/2018, mentor received information that the patient's race is white.On 10/18/2018, the device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The device evaluation was completed on 10/19/2018.Summary: the device was received at mentor without fluid.White material was observed within the device and on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 0.5 cm within an area of siltex cracking on the posterior aspect.No other anomalies were discovered.At this point it is not possible to determine the etiology of the white material found on the device.The device history record (dhr) of lot number 140125 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the room temperature vulcanization (rtv) shell of siltex breast implants.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7932224
Report Number1645337-2018-05982
Device Sequence Number1859283
Product Code FWM
UDI-Device Identifier00081317002116
UDI-Public00081317002116
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2001
Device Catalogue Number3542470M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR